Alert archive / Washington / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 13, 2022, 3:03 AM PDT for Chelan County, Douglas County, Washington. It took effect at Jul 13, 2022, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2022, 3:03 AM PDT (10:03 UTC)
- In effect from
- Jul 13, 2022, 2:00 PM PDT
- Expired
- Jul 13, 2022, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA
The radar
The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2465 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
546 WWUS86 KOTX 131003 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 303 AM PDT Wed Jul 13 2022 ...DRY AND BREEZY CONDITIONS WEDNESDAY AFTERNOON ... .Breezy winds and low relative humidity values Wednesday afternoon will lead to increase fire weather concerns across the Cascade gaps. WAZ705-140300- /O.NEW.KOTX.FW.W.0001.220713T2100Z-220714T0300Z/ Foothills of Central Washington Cascades (Zone 705)- 303 AM PDT Wed Jul 13 2022 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS OF CENTRAL WASHINGTON CASCADES... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 8 PM PDT this evening. * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705). * Winds: Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 10 to 20 percent. * Impacts: Rapid fire spread with any new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ VMT
2 follow-up statements
080 WWUS86 KOTX 132139 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 239 PM PDT Wed Jul 13 2022 ...DRY AND BREEZY CONDITIONS WEDNESDAY AFTERNOON ... .Breezy winds and low relative humidity values this afternoon will lead to increased fire weather concerns across the Cascade gaps. WAZ705-140300- /O.CON.KOTX.FW.W.0001.000000T0000Z-220714T0300Z/ Foothills of Central Washington Cascades (Zone 705)- 239 PM PDT Wed Jul 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS OF CENTRAL WASHINGTON CASCADES... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705). * Winds: Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 8 to 21 percent. * Impacts: Rapid fire spread with any new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
955 WWUS86 KOTX 140257 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 757 PM PDT Wed Jul 13 2022 WAZ705-140400- /O.EXP.KOTX.FW.W.0001.000000T0000Z-220714T0300Z/ Foothills of Central Washington Cascades (Zone 705)- 757 PM PDT Wed Jul 13 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE FOOTHILLS OF THE CENTRAL WASHINGTON CASCADES. Relative humidities will increase through the night and winds will decrease after sunset. As such, the Red Flag Warning is being allowed to expire. $$ KD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 2:33 AM PDT, 30 minutes earlier.
Area forecast discussion, Jul 13, 2:33 AM PDT, 30 minutes before
Area Forecast Discussion National Weather Service Spokane WA 233 AM PDT Wed Jul 13 2022 .SYNOPSIS... Some thunderstorms may linger this morning with the activity ending or decreased substantially by early afternoon. In addition breezy winds are expected today. Dry conditions in addition to the winds will elevate fire danger, especially for the grasslands of the lower Columbia Basin and valleys in the lee of the Cascades. The weather remains warm and dry to close out of the work week. The arrival of an upper level trough by the end of the weekend may bring breezy winds and a few mountain showers. && .DISCUSSION... Wednesday: An upper level trough will move across British Columbia early Wednesday and send a weak cold front across Washington. With most of the convection waning by this morning, the main concern will be the dry and breezy winds this afternoon. High resolution models are in agreement that RHs will drop into the low teens in addition to sustained winds in the upper teens by this afternoon across the Cascade gaps and the western Basin. These conditions will be favorable for quick spreading grass fires if ignition occurs. Temperatures today will be slightly cooler compared to yesterday, but will still be in the upper 80s to mid 90s. Thursday: Dry, southwest flow will result in sunny skies and temperatures remaining in the upper 80s to mid 90s. A weak shortwave trough will move across Oregon and bring small chances of convection to southeast Washington and the southern Panhandle Thursday night into Friday. vmt Friday through Tuesday: Warm southwest flow allows fairly warm temperatures to continue along with generally dry conditions with the exception of Sunday and perhaps Monday when a trof moves through. The moisture feed into that trof erodes substantially upon landfall and thus any pops and qpf are on the low and light side. /Pelatti && .AVIATION... 06Z TAFS: Expect increased coverage of high clouds and thunderstorms coming from the south. Thunderstorms will develop east of a line from Tri-Cities to Spokane to Bonners Ferry. Thunder chances remain elevated through 12Z Wednesday. Breezy winds will develop after dusk at KEAT and continue through the night. Other sites will be increasingly breezy through the morning into early afternoon Wednesday. /DB && .PRELIMINARY POINT TEMPS/POPS... Spokane 88 57 87 60 90 61 / 20 0 0 0 0 0 Coeur d'Alene 88 56 86 58 89 60 / 20 0 0 0 0 0 Pullman 87 55 85 59 86 60 / 10 0 0 0 0 0 Lewiston 95 63 95 65 95 66 / 20 10 0 0 10 0 Colville 91 53 88 56 91 57 / 10 0 0 0 0 0 Sandpoint 88 54 85 54 87 56 / 30 0 0 0 0 0 Kellogg 86 60 86 62 86 62 / 20 0 0 10 10 0 Moses Lake 95 56 92 60 94 59 / 0 0 0 0 0 0 Wenatchee 92 59 92 62 94 62 / 0 0 0 0 0 0 Omak 93 57 92 59 95 60 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jul 12, 3:55 AM PDT, 23 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 355 AM PDT Tue Jul 12 2022 IDZ026-WAZ032-131300- Lewiston Area-Lower Garfield and Asotin Counties- 355 AM PDT Tue Jul 12 2022 This Hazardous Weather Outlook is for portions of North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Hot temperatures today could lead to heat related illnesses for those who lack effective cooling or are heat sensitive. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region. IDZ001>004-027-WAZ031-033>038-041-043-044-047>049-131300- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Washington Palouse-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-Okanogan Valley- Waterville Plateau-Central Chelan County-Western Chelan County- Western Okanogan County- 355 AM PDT Tue Jul 12 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
In the hours before
Special weather statement, Jul 13, 12:23 AM PDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Spokane WA
1223 AM PDT Wed Jul 13 2022
IDZ002-003-WAZ033-036-130745-
Coeur d'Alene Area ID-Idaho Palouse ID-Spokane Area WA-
Washington Palouse WA-
1223 AM PDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of northwestern
Benewah, southwestern Kootenai, northeastern Whitman and southeastern
Spokane Counties through 1245 AM PDT...
At 1222 AM PDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Plummer, or 27 miles southeast of Cheney, moving
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plummer, Harrison, Parkline, Tekoa, Oakesdale, Worley, Latah, Belmont
and Chatcolet.
This includes U.S. Highway 95 in Idaho between mile markers 384 and
409.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Spokane.
&&
LAT...LON 4737 11664 4730 11664 4705 11724 4717 11745
4754 11685 4738 11662
TIME...MOT...LOC 0722Z 233DEG 41KT 4718 11719
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
VTSpecial weather statement, Jul 13, 12:34 AM PDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Spokane WA
1234 AM PDT Wed Jul 13 2022
WAZ035-130800-
Upper Columbia Basin WA-
1234 AM PDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of southeastern Adams
County through 100 AM PDT...
At 1234 AM PDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Connell, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lind, Hatton, Ralston, Pizzro, Cunningham, Beatrice and Paha.
This includes Interstate 90 in Washington between mile markers 215
and 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4682 11889 4713 11849 4697 11817 4673 11864
4674 11879
TIME...MOT...LOC 0734Z 226DEG 41KT 4683 11870
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
VTSpecial weather statement, Jul 13, 12:50 AM PDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Spokane WA
1250 AM PDT Wed Jul 13 2022
IDZ002>004-130815-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Idaho Palouse ID-
1250 AM PDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of west central
Shoshone, northwestern Benewah and southeastern Kootenai Counties
through 115 AM PDT...
At 1249 AM PDT, Doppler radar was tracking a strong thunderstorm near
Harrison, or 11 miles northwest of St. Maries, moving northeast at 50
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Maries, Pinehurst, Plummer, Harrison, Parkline, Fourth Of July
Pass, Worley, Medimont, Kingston, Chatcolet, Beauty Creek Campground,
Wolf Creek Campground, Rose Lake and Cataldo.
This includes the following highways...
Interstate 90 in Idaho between mile markers 21 and 45.
U.S. Highway 95 in Idaho between mile markers 394 and 404.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4719 11668 4735 11700 4778 11649 4761 11614
TIME...MOT...LOC 0749Z 226DEG 45KT 4739 11678
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
VTSpecial weather statement, Jul 13, 12:57 AM PDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Spokane WA
1257 AM PDT Wed Jul 13 2022
WAZ035-130830-
Upper Columbia Basin WA-
1257 AM PDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of northeastern Adams,
northwestern Whitman and south central Lincoln Counties through 130
AM PDT...
At 1257 AM PDT, Doppler radar was tracking a strong thunderstorm near
Ritzville, or 32 miles northeast of Connell, moving northeast at 50
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ritzville, Sprague, Ralston, Pizzro, Marengo, Tokio and Paha.
This includes Interstate 90 in Washington between mile markers 216
and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4700 11862 4741 11814 4726 11786 4726 11796
4712 11796 4689 11840
TIME...MOT...LOC 0757Z 226DEG 45KT 4703 11839
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
VTSpecial weather statement, Jul 13, 1:19 AM PDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Spokane WA
119 AM PDT Wed Jul 13 2022
WAZ033-035-130845-
Upper Columbia Basin WA-Washington Palouse WA-
119 AM PDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of southeastern Adams
and central Whitman Counties through 145 AM PDT...
At 119 AM PDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Delaney, or 29 miles north of Dayton, moving northeast
at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Endicott, Hay, Winona, La Crosse, Diamond, Ewen and Ewan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4668 11815 4678 11809 4677 11805 4679 11803
4678 11801 4681 11802 4687 11797 4690 11797
4713 11776 4696 11740 4662 11798 4663 11806
TIME...MOT...LOC 0819Z 218DEG 47KT 4675 11798
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
VTSpecial weather statement, Jul 13, 1:25 AM PDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Spokane WA
125 AM PDT Wed Jul 13 2022
IDZ004-130900-
Central Panhandle Mountains ID-
125 AM PDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of west central
Shoshone County through 200 AM PDT...
At 125 AM PDT, Doppler radar was tracking a strong thunderstorm over
Kellogg, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kellogg, Pinehurst, Osburn, Smelterville, Wardner, Prichard, Silver
Mountain and Murray.
This includes Interstate 90 in Idaho between mile markers 45 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4744 11612 4756 11625 4781 11585 4775 11583
4775 11578 4773 11578 4770 11572 4765 11573
4763 11570 4760 11570
TIME...MOT...LOC 0825Z 233DEG 40KT 4754 11611
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
VTThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:20 PM PDT | Special Weather Statement | OTX | Whitman | 25 min |
| Jul 12, 11:44 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Spokane, Whitman | 46 min |
| Jul 13, 12:34 AM PDT | Special Weather Statement | OTX | Adams | 26 min |
| Jul 13, 12:57 AM PDT | Special Weather Statement | OTX | Adams | 33 min |
| Jul 13, 1:19 AM PDT | Special Weather Statement | OTX | Whitman | 26 min |
Nearby
Red Flag Warnings in Washington, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.